• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: GALDERMA QMED SCULPTRA AESTHETIC IMPLANT, DERMAL, FOR AESTHETIC USE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

GALDERMA QMED SCULPTRA AESTHETIC IMPLANT, DERMAL, FOR AESTHETIC USE Back to Search Results
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problems Dyspnea (1816); Rash (2033); Swelling (2091); No Code Available (3191)
Event Date 03/15/2018
Event Type  Injury  
Manufacturer Narrative
Engineering evaluation: the information in this single case does not suggest involvement of a nonconforming product or quality problem and will not initiate a corrective or preventive action. Manufacturer narrative: lot number was not reported and a batch record review cannot be performed. Pharmacovigilance comment: a causal relationship between the serious, expected event of dyspnoea and the non-serious, expected events of rash, pruritus, and swelling with the treatment could not be ruled out. Serious criteria included urgent medical intervention to prevent life-threatening hypersensitivity with epinephrine, steroids, antihistamines administered in an emergency room, oral maintenance steroids and close medical follow-up including internist and allergist consultations. Alternative etiologies include the more likely cause of the concurrent kybella treatment, given the proximity to the throat, and the fact that throat swelling and urticaria are commonly seen with kybella. Potential contributory factors also include the recent upper respiratory infection and azithromycin antibiotic therapy. The case meets the criteria for expedited reporting to a regulatory authority. Exemption: (b)(4).
 
Event Description
Case reference number (b)(4) is a spontaneous report sent on 15-mar-2018 by a physician which refers to a (b)(6) female patient. The patient's medical history included an upper respiratory infection and anxiety. Concomitant treatments included kybella [deoxycholic acid] on (b)(6) 2018; this was her third treatment of kybella. The patient had previously received treatment with botox and unspecified fillers. The patient had also stopped zithromax on (b)(6) 2018. On (b)(6) 2018, the patient received treatment with 16 ml of sculptra aesthetic (lot unknown) to the bilateral buttocks with an unknown needle type and unknown injection technique. 1 hour later on (b)(6) 2018, the patient experienced a rash(rash) that was itchy(pruritus) and puffy(swelling) on the back of the right hand and arm. The injecting physician suggested the patient treat the events with benadryl, however the patient declined. 1 hour later, on (b)(6) 2018, the patient experienced difficulty breathing(dyspnoea) and the rash expanded to the patient's chest, back, both legs, and both arms. She went to an urgent care center. On (b)(6) 2018, the patient was treated with epinephrine [epinephrine], prednisone [prednisone], and benadryl [diphenhydramine hydrochloride]. The patient was kept for 1 hour for observation and then released. She was put on oral prednisone. The reporter stated most of the rash resolved quickly after the treatments were provided. On (b)(6) 2018, the patient saw her internal medicine physician and was instructed to continue the prednisone. The patient was also referred to an allergist and immunologist. The reporting physician stated he felt the events might be a herring effect and were not related to the product. Outcome at the time of the report: difficulty breathing was unknown. Rash was recovering/resolving. Itchy was recovering/resolving. Puffy was recovering/resolving.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameSCULPTRA AESTHETIC
Type of DeviceIMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
GALDERMA QMED
seminarigatan 21
upsala, se-752 28 SE-75 2 28
SW SE-752 28
Manufacturer (Section G)
GALDERMA Q-MED
seminariegatan 21
uppsala, SE-75 2 28
SW SE-752 28
Manufacturer Contact
amy poteate
14501 north freeway
fort worth, TX 76177
8175615353
MDR Report Key7371677
MDR Text Key103526262
Report Number9710154-2018-00023
Device Sequence Number1
Product Code LMH
Combination Product (y/n)N
Reporter Country CodeUS
PMA/PMN Number
P030050/S2
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type health professional
Reporter Occupation
Type of Report Initial,Followup
Report Date 03/26/2018,06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received03/26/2018
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Was Device Available for Evaluation? No Answer Provided
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Date Report Sent to FDA03/26/2018
Distributor Facility Aware Date03/15/2018
Event Location No Information
Date Report to Manufacturer03/15/2018
Date Manufacturer Received05/30/2018
Was Device Evaluated by Manufacturer? No Answer Provided
Is the Device Single Use? No Answer Provided
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage

Patient Treatment Data
Date Received: 03/26/2018 Patient Sequence Number: 1
-
-